EconPapers    
Economics at your fingertips  
 

Asymptotic Properties for a Class of Partially Identified Models

Arie Beresteanu () and Francesca Molinari

Econometrica, 2008, vol. 76, issue 4, 763-814

Abstract: We propose inference procedures for partially identified population features for which the population identification region can be written as a transformation of the Aumann expectation of a properly defined set valued random variable (SVRV). An SVRV is a mapping that associates a set (rather than a real number) with each element of the sample space. Examples of population features in this class include interval-identified scalar parameters, best linear predictors with interval outcome data, and parameters of semiparametric binary models with interval regressor data. We extend the analogy principle to SVRVs and show that the sample analog estimator of the population identification region is given by a transformation of a Minkowski average of SVRVs. Using the results of the mathematics literature on SVRVs, we show that this estimator converges in probability to the population identification region with respect to the Hausdorff distance. We then show that the Hausdorff distance and the directed Hausdorff distance between the population identification region and the estimator, when properly normalized by $\sqrt{n}$ n , converge in distribution to functions of a Gaussian process whose covariance kernel depends on parameters of the population identification region. We provide consistent bootstrap procedures to approximate these limiting distributions. Using similar arguments as those applied for vector valued random variables, we develop a methodology to test assumptions about the true identification region and its subsets. We show that these results can be used to construct a confidence collection and a directed confidence collection. Those are (respectively) collection of sets that, when specified as a null hypothesis for the true value (a subset of values) of the population identification region, cannot be rejected by our tests. Copyright Copyright 2008 by The Econometric Society.

Date: 2008
References: Add references at CitEc
Citations: View citations in EconPapers (181)

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1468-0262.2008.00859.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Asymptotic Properties for a Class of Partially Identified Models (2006) Downloads
Working Paper: Asymptotic Properties for a Class of Partially Identified Models (2006) Downloads
Working Paper: Asymptotic properties for a class of partially identified models (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:76:y:2008:i:4:p:763-814

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:ecm:emetrp:v:76:y:2008:i:4:p:763-814